IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this article

Model of population migration in a changing habitat

Listed author(s):
  • Sznajd-Weron, Katarzyna
  • Pȩkalski, Andrzej

We propose a model describing the colonization process of empty ecological niches. The members of the population are characterized by a single trait (phenotype). The fitness of an individual is measured as the difference between the value of its trait and the optimal phenotype characterizing the environment. We show, via Monte Carlo simulations, that when the difference between the optimal phenotypes of the original habitat and the new colonized one, are too large, migration is in general unsuccessful. The difference in the concentrations in the two regions shows a very sharp transition depending on the difference in the respective phenotypes. We show also that when a population has a choice, it follows rather the old climate and migrate into a new territory rather than adapting to a new climate in the old region.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/pii/S0378437101001121
Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Physica A: Statistical Mechanics and its Applications.

Volume (Year): 294 (2001)
Issue (Month): 3 ()
Pages: 424-430

as
in new window

Handle: RePEc:eee:phsmap:v:294:y:2001:i:3:p:424-430
DOI: 10.1016/S0378-4371(01)00112-1
Contact details of provider: Web page: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/

No references listed on IDEAS
You can help add them by filling out this form.

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:294:y:2001:i:3:p:424-430. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.